Texas, 2015Damaging Wind in Texas, June 26, 2015
June 26, 2015 · NWS LUB · 1 event in 1 county or zone
Isolated to scattered showers and thunderstorms developed overnight in a warm and moist environment as a low level jet strengthened. One of these grew strong enough to produce a severe downburst in Ralls.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated to scattered showers and thunderstorms developed overnight in a warm and moist environment as a low level jet strengthened. One of these grew strong enough to produce a severe downburst in Ralls.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 26, 3:27 AM CST, 13 minutes earlier.
Area forecast discussion, Jun 26, 3:27 AM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
427 AM CDT FRI JUN 26 2015
.SHORT TERM...
ISOLATED TO SCATTERED SHOWERS AND STORMS CONTINUE TO DEVELOP THIS
MORNING ALONG AND AHEAD OF A PRE-FRONTAL SURFACE TROUGH AND MINOR
HEIGHT FALLS ALOFT. TEMPERATURES IN THE 70S AND DEWPOINTS IN THE 60S
FOSTERING MLCAPE IN THE 1-1.5 KJ/KG RANGE ALONG WITH 40-50 KNOTS OF
SOUTH/SOUTHEASTERLY LOW LEVEL FLOW BELOW 1000 FEET WILL LIKELY KEEP
THIS TREND GOING THROUGH THE EARLY MORNING HOURS AS STORMS REALIZE
UNPERTURBED MOIST/UNSTABLE INFLOW. NOT EXPECTING ANY OF THESE TO
BECOME STRONG/SEVERE GIVEN A WEAKLY FORCED REGIME AND VIRTUALLY NO
DEEP LAYER SHEAR TO SUSTAIN ORGANIZED UPDRAFTS.
NORTHWEST FLOW WILL CONTINUE TO BUILD IN ALOFT TODAY AS UPPER
TROUGHING DIGS FROM THE UPPER MIDWEST INTO THE GREAT LAKES REGION
WHILE UPPER RIDGING BECOMES CENTERED FROM THE GREAT BASIN THROUGH
THE SOUTHERN TO CENTRAL ROCKIES. THE FORMER FEATURE WILL DRIVE A
FRONTAL BOUNDARY...CURRENTLY MOVING THROUGH SOUTHERN KANSAS AND THE
OKLAHOMA PANHANDLE...INTO THE FAR SOUTHERN TEXAS PANHANDLE THIS
MORNING FOLLOWED BY THE SOUTH PLAINS AND ROLLING PLAINS LATE THIS
MORNING THROUGH THE AFTERNOON. WITH INCREASING INSTABILITY OWING TO
DIURNAL HEATING...CONTINUED DEWPOINTS IN THE 60S...AND THE PROXIMITY
OF DEEP LAYER FORCING...SHOWERS AND THUNDERSTORMS WILL DEVELOP BY
MID AFTERNOON ALONG THIS FRONTAL BOUNDARY. INCREASED POPS TO MID-
HIGH CHANCE EAST OF THE CAPROCK ESCARPMENT GIVEN BETTER CONVERGENCE
FIELDS AND CLOSER PROXIMITY TO CYCLONIC FLOW EMANATING FROM
AFOREMENTIONED GREAT LAKES UPPER TROUGH. 0-6 KM SHEAR SHOULD
INCREASE TO NEAR 20 KNOTS...POTENTIALLY ALLOWING FOR A STRONG STORM
OR TWO WITH CAPE VALUES IN THE 1.5-2 KJ/KG RANGE. WIND GUSTS TO 40-
50 MPH APPEAR TO BE THE MAIN THREAT GIVEN A FAIRLY DECENT SUB CLOUD
DRY LAYER WHILE A LACK OF SIGNIFICANT UPDRAFT STRENGTH/ORGANIZATION
AND WARMER TEMPERATURES ALOFT SHOULD INHIBIT MORE THAN PEA SIZE HAIL.
STORM CHANCES SHOULD SLOWLY DRIFT SOUTH THIS EVENING/OVERNIGHT NEAR
THE FRONT...WHILE LOCALES ALONG THE TEXAS/NEW MEXICO STATE LINE ALSO
SEE CONVECTION ORIGINATING ACROSS THE HIGHER TERRAIN OF NEW MEXICO
MOVE IN ON NORTH/NORTHWEST FLOW.
.LONG TERM...
MAJOR FEATURE IN THE SYNOPTIC SCALE OVER THE NEXT WEEK WILL BE A
STRONG DOME OF HIGH PRESSURE TO OUR NORTHWEST OVER THE GREAT
BASIN. THIS WILL SERVE AS A BLOCKING FEATURE FOR MUCH OF THE WEST.
FOR US...THIS SETUP WILL PROVIDE FOR NORTHWESTERLY FLOW ALOFT
TRANSITIONING TO NORTHERLY FLOW BY THE FIRST OF NEXT WEEK THEN
PERHAPS BECOMING NORTHWESTERLY AGAIN BY LATE NEXT WEEK. STORMS
WILL QUITE POSSIBLY BE ONGOING SATURDAY MORNING AT 12 AND PERIODS
OF TSTM ACTIVITY WILL EXIST THROUGH MONDAY. THE GFS IS REMARKABLY
MORE ASSERTIVE WITH POPS VS A NEARLY DRY ECM. GIVEN THE SYNOPTIC
SETUP...A MODERATION/BLEND OF THE POPS SUGGESTED WOULD SEEM TO BE
THE BEST APPROACH. A BIT OF A RESPITE LOOKS TO BE IN ORDER FOR
TUESDAY AND WEDNESDAY AT THIS POINT WITH POPS INCREASING AGAIN
LATE WEEK WITH THE RETURN OF NWRLY FLOW. WITH NORTHERLY
FLOW...AFTERNOON HIGHS SHOULD NOT GET TOO WARM...PERHAPS A COUPLE
OF DEGREES ABOVE NORMAL BY MID WEEK THOUGH NOTHING TO REALLY
HIGHLIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 88 62 82 62 / 30 30 20 20
TULIA 88 65 82 63 / 30 30 10 10
PLAINVIEW 88 65 82 64 / 30 30 10 10
LEVELLAND 90 66 83 64 / 30 30 20 20
LUBBOCK 90 67 84 66 / 30 30 20 10
DENVER CITY 90 65 85 63 / 30 40 30 20
BROWNFIELD 90 66 84 64 / 20 40 20 20
CHILDRESS 93 69 88 67 / 50 40 10 0
SPUR 91 67 85 65 / 30 40 20 10
ASPERMONT 94 69 89 66 / 20 50 20 10
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
31/26
Hazardous weather outlook, Jun 26, 3:30 AM CST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
430 AM CDT FRI JUN 26 2015
TXZ021>044-270930-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
430 AM CDT FRI JUN 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON THROUGH THIS
EVENING ALONG A COLD FRONT MOVING THROUGH THE REGION...WHILE
ADDITIONAL STORMS WILL AFFECT THE FAR SOUTHWEST TEXAS PANHANDLE AND
WESTERN SOUTH PLAINS THIS EVENING OUT OF EASTERN NEW MEXICO. WIND
GUSTS TO 50 MPH...ALONG WITH LOCALLY HEAVY RAINFALL AND CLOUD TO
GROUND LIGHTNING STRIKES...WILL BE POSSIBLE WITH ANY STRONGER STORMS
THAT DEVELOP.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
PERIODS OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL PERSIST
THROUGH MONDAY WITH SOME STORMS BRIEFLY BECOMING STRONG.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
Thunderstorm Wind, Crosby
- When
- June 26, 3:40 AM CST
- Where
- Crosby County, 1 mi SE of Ralls
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.670, -101.368
The Texas Tech University West Texas Mesonet station near Ralls recorded a 69 mph wind gust beneath a thunderstorm.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Indiana, June 26 to 27, 20152 deaths · 2 injured · $98,000 · 11 events
- Excessive Heat in Oregon, June 26 to 28, 20152 deaths · 2 injured · 2 events
- Hail and Damaging Winds in South Carolina, June 26 to 27, 20151 death · $96,000 · 55 kt wind · 22 events
- Excessive Heat in Washington, June 26 to 28, 20151 death · 1 injured · 1 event
- Lightning Strike in Florida, June 26, 20151 death · 1 event
- Flooding in Ohio, June 26 to 30, 2015$10 million · 4 events
- Hail and Damaging Winds in Georgia, June 26, 2015$2.4 million · 1.75 in hail · 14 events
- Tornado and Flash Flooding in West Virginia, June 26, 2015$921,000 · EF0 · 24 events
- Flash Flooding and Flooding in Ohio, June 26 to 27, 2015$132,000 · 1 in hail · 36 events
- Flash Flooding and Hail in Ohio, June 26, 2015$175,000 · 1.25 in hail · 12 events
- Damaging Wind and Lightning Strike in Mississippi, June 26 to 27, 2015$253,000 · 2 events
- Flash Flooding and Hail in Kentucky, June 26, 2015$65,000 · 2 in hail · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574000.